[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 8, 1934

COMPLICATIONS IN INJECTIONS OF VARICOSE VEINS

JAMA. 1934;103(23):1794. doi:10.1001/jama.1934.02750490050023

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In Queries and Minor Notes in The Journal, October 6, page 1088, a New York physician tells of having injected 3 or 4 minims (0.2 cc.) of 5 per cent sodium morrhuate into a leg vein and having the vein suddenly disintegrate, allowing the solution to become free in the tissues. Following this an ulcer developed. I too am at a loss to know what he means by a "sudden disintegration of the vein." In my seven years experience in this work, neither in my clinic nor in my private work have I ever seen such an occurrence. During the past year and a half we have used several hundred cubic centimeters of 5 per cent sodium morrhuate in my clinic without a slough. There have been several cases in which at least 0.1 to 0.2 cc. has been deposited in the tissues incident to the various

First Page Preview View Large
First page PDF preview
First page PDF preview
×